I had one sculptra treatment and blew up like a squirrel hiding nuts so my face looked unusually bloated for several days. It finally went down to normal but I am worried that after three treatments I will look like that permanently. What is the usual affect and does it look like it does right after the injection at any point after the three treatments? Thanks!
Scultra Injections Post Op Normal Effects?
Doctor Answers (4)
The amount of swelling that you are experiencing does not sound like a normal result. It is common to have some swelling the first few days, but that swelling decreases and then it takes several weeks for the effects of Sculptra to be apparent. Some other common side effects include bruising and redness.
Gradual facial volumizing with Sculptra
When Sculptra is injected properly, it needs to be mixed with a large amount of water and lidocaine. The actual Sculptra molecule is a very small particle that requires hydration with sterile water. If more water is used (usually at least 6-10 cc per vial), there is a lower risk of developing lumps. Immediately after the injection, you can see the effect of filling with the water which usually is a more "bloated" appearance than the ultimate result you will get with new collagen production that gradually occurs with Sculptra. You may have also had some reactive swelling as can occur after any type of injection. If you have any concerns about being overfilled, I would recommend waiting 2 or 3 months between treatments so you can be sure you are seeing the full effect of each treatment before having another injection.
Side effects of Sculptra
I'm sorry to hear about the negative side effects you experienced following the treatment. Side effects of Sculptra may include the following:
1) Lumps, or "nodules."
2) Redness or swelling at the injection site
Having multiple treatments is necessary to obtain the best result. This will not cause a risk of developing permanent swelling, and your face will likely go back to normal following the additional treatments. I would recommend speaking with your physician who performed the injections regarding any concerns you have. Thanks and good luck!
Web reference: http://www.carolinafacialplasticsurgery.com/facial-fillers/
You might also like...
Sculptra One Day After
Sculptra is a product that takes patience. Most people love the result the first day. They have volume back in their face and they look years younger. The second day it is all gone and perhaps there are some bruises instead. Gradually, that volume starts to return as new collagen is formed. The great thing about Sculptra is that the results are natural in the right hands. It sounds as if you had some traumatic swelling from the injection. I would not be too concerned but make sure you mention what happened before your next injection.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.